Close Menu

A Reduction Grade of Lipodystrophy and Limited Side Effects after HAART Regimen with Raltegravir, Lamivudine, Darunavir and Ritonavir in an HIV-1 Infected Patient after Six Years of Antiretroviral Therapy

Issue: 
DOI: 
10.7727/wimj.2014.066
Pages: 
291–3

ABSTRACT

HIV-associated lipodystrophy commonly presents with fat loss in the face, buttocks, arms and legs, hypocomplementaemia, glomerulonephritis and autoimmune disorders. The exact mechanism of HIV-associated lipodystrophy is not fully elucidated. There is evidence indicating that it can be caused by both antiretroviral medications and HIV infection in the absence of antiretroviral medication. Lipodystrophy seems to be mainly due to HIV-1 protease inhibitors. Interference with lipid metabolism is postulated as pathophysiology. Also, the development of lipodystrophy is associated with specific nucleoside reverse transcriptase inhibitors (NRTI). Mitochondrial toxicity is postulated to be involved in the pathogenesis associated with NRTI. Here, we analyse the side effects and we examine the impact of the highly active antiretroviral therapy (HAART) regimen including raltegravir, lamivudine, darunavir and ritonavir in an HIV-1 infected patient with severe lipodystrophy after six years of antiretroviral therapy. 

Accepted: 
14 Apr, 2015
PDF Attachment: 
e-Published: 14 Jul, 2015
Top of Page